MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that "blood return noted on flow sheets for multiple days.No tpa administrations or power injections noted in chart.Patient required no additional treatment or intervention once line removed.Upon removal, tear in external portion of the line between 35-40cm markings.The tear seems to be 5cm long.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter is confirmed, but a root cause could not be established.One 4 fr s/l powerpicc was returned for evaluation.An initial visual observation showed blood use residues, and a needleless injection cap and a statlock stabilization device was returned attached to the device.A large tear in the catheter was observed just proximal to the 34 cm depth marker that runs just distal of the 38 cm depth marker.The split was longitudinally aligned and approximately 4 cm long.A microscopic observation revealed the fracture site to be along an extrusion feature, and the fracture surface appeared smooth without an identifiable initiation point.The wall thickness was measured where the extrusion feature was identified and was within drawing specifications.Based on the state of the large split, a cause could not be identified for the initiation of the split.Possible causes of this failure may be sharp instrument damage during removal, interactions with biological features within the dynamic vasculature of the patient, or other unidentified causes.The complaint of a catheter split is confirmed; however, an exact cause could not be determined due to the nature of the complaint.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16542239
Report Number3006260740-2023-00829
Device Sequence Number6388982
Product Code LJS
UDI-Device Identifier00801741035555
UDI-Public(01)00801741035555
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number9174108D
Device Lot NumberREGR2644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale
Patient Weight70 KG